Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/11127
Title: Analysis on a mobile agent-based algorithm for network routing and management
Authors: Sum, J
Shen, H
Leung, CS
Young, G
Keywords: Ant algorithm
Mobile agents routing algorithms
Networking routing
Issue Date: 2003
Publisher: Institute of Electrical and Electronics Engineers
Source: IEEE transactions on parallel and distributed systems, 2003, v. 14, no. 3, p. 193-200 How to cite?
Journal: IEEE transactions on parallel and distributed systems 
Abstract: Ant routing is a method for network routing in the agent technology. Although its effectiveness and efficiency have been demonstrated and reported in the literature, its properties have not yet been well studied. This paper presents some preliminary analysis on an ant algorithm in regard to its population growing property and jumping behavior. For synchronous networks, three main results are shown. First, the expected number of agents in a node is shown to be no more than (1 + maxi, {|Ωi|})km, where |Ωi| is the number of neighboring hosts of the ith host, k is the number of agents generated per request, and m is the average number of requests. Second, the expected number of jumps of an agent is shown to be no larger than (1 + maxi{|Ωi|}). Third, it is shown that for all p ≤ (1 + maxi{|Ωi|}) km, the probability of the number of agents in a node exceeding p is not greater than fp∞P(x)dx, where P(x) is a normal distribution function with mean and variance given by mean = (1 + maxi{|Ωi|})km, Var. = 2km(1 + maxi{|Ωi|}) + (km)2(1+maxi{|Ωi|})2/(1+2 maxi{|Ωi|}). The first two results are also valid for the case when the network is operated in asynchronous mode. All these results conclude that as long as the value maxi{|Ωi|} is known, the practitioner is able to design the algorithm parameters, such as the number of agents being created for each request, k, and the maximum allowable number of jumps of an agent, in order to meet the network constraint.
URI: http://hdl.handle.net/10397/11127
ISSN: 1045-9219 (print)
1558-2183 (online)
DOI: 10.1109/TPDS.2003.1189578
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

16
Last Week
0
Last month
0
Citations as of Jun 22, 2017

WEB OF SCIENCETM
Citations

15
Last Week
0
Last month
0
Citations as of Jun 23, 2017

Page view(s)

29
Last Week
0
Last month
Checked on Jun 18, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.